Mirena Acne

August 27th, 2009

Mirena has been a popular birth control method recently. But frankly, many women have actually chosen not to take it, because they have experienced adult acne and other problems surrounding acne from it.  Oftentimes, acne of course is caused by some kind of hormonal upset in general.  And while adult acne is often confused with rosacea, both are inflammatory, both have some relation to bacteria, and frankly both are treated in various different ways.  They have suggested that Mirena actually causes a greater level of DHT to be secreted.  DHT is generally associated with testosterone and causes hair loss, acne, and otherwise in men as well as women.  It is entirely a male hormone many would say.  But Mirena produces more of it in the female body, therefore leading to not only acne, but a number of other side effects in general.  So before taking Mirena, this is definitely something to be considered as is a different kind of hormone supplement if you choose to go on with it.  There have of course been other rumors and problems with Mirena.  But at this time, that is something better discussed with your doctor to see if you are at a higher risk of this along with DHT problems among other things.  It is definitely worth considering before you actually use the product in general.